Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 197, NWS Tulsa, OK

April 30, 2004Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2004, 11:19 PM CDT for Washington County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2004, 11:19 PM CDT (04:19 UTC)
Expired
May 1, 2004, 12:15 AM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Washington County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 9:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS54 KTSA 010419
SVRTUL
ARC143-010515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1120 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1215 AM CDT

* AT 1120 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2
  MILES NORTHEAST OF FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FAYETTEVILLE
  AND SPRINGDALE.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3616 9391 3609 9398 3598 9411 3609 9427
          3620 9419 3621 9400 3624 9400 3623 9388

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:04 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 30, 10:04 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1004 PM CDT FRI APR 30 2004

ONGOING SEVERE WEATHER THREAT AND SHOULD CONTINUE INTO THE EARLY
MORNING HOURS. STARTING TO SEE SOME VERY HEAVY RAINFALL TRACTS WITH
SEVERAL OF THE STORMS AND FLASH FLOOD THREAT CONTINUES. HAVE
ADJUSTED SOME OF THE TEMPS AND DEWPOINTS WITH LATEST DATA.

NO CHANGES BEYOND SATURDAY.

FORECAST ID= 15

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 400 AM CDT SATURDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.

OK...FLASH FLOOD WATCH UNTIL 400 AM CDT SATURDAY FOR ZONES OKZ049...
OKZ053...OKZ058...OKZ063...OKZ068>076.
Hazardous weather outlook, Apr 30, 10:00 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT FRI APR 30 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1000 PM CDT FRI APR 30 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
...FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS TONIGHT...

A COLD FRONT CONTINUES TO WORK SLOWLY ACROSS THE AREA TONIGHT. AT 10
PM THE FRONT STRETCHED FROM NEAR ROGERS ARKANSAS TO OKMULGEE TO
ARDMORE. STORMS OVER EXTREME NORTHWEST ARKANSAS WILL CONTINUE TO
TAKE ON SUPERCELL CHARACTERISTICS THE NEXT COUPLE OF HOURS. VERY
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE.

OTHERWISE SCATTERED ELEVATED STORMS WILL CONTINUE TO DEVELOP NORTH OF
THE FRONT. THE ACTIVITY WILL EVOLVE INTO A LARGE COMPLEX OF STORMS
OVERNIGHT...WITH A MINIMAL THREAT OF LARGE HAIL CONTINUING.

IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING WILL AGAIN BE A
CONCERN ACROSS SOUTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST
ARKANSAS WITH 1 TO 3 INCHES OF RAIN POSSIBLE THROUGH TONIGHT. THIS
WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS...ESPECIALLY WHERE
HEAVY RAIN AND FLOODING OCCURRED LATE LAST WEEK.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL BE ENDING SATURDAY AS THE COLD FRONT
MOVES AWAY FROM THE AREA. DRY WEATHER IS EXPECTED MONDAY THROUGH
FRIDAY AS HIGH PRESSURE PREVAILS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Apr 30, 9:37 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT FRI APR 30 2004

OKZ076-010330-
LE FLORE OK-
937 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 937 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF WHITESBORO TO 8 MILES SOUTHEAST
OF HONOBIA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OCTAVIA...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...HEAVENER...HOWE AND HONOBIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 30, 10:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     ANTLERS                 34.23N 95.62W
04/30/2004                   PUSHMATAHA         OK   EMERGENCY MNGR

            TREES DOWN

&&

SP
Local storm report, Apr 30, 10:17 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     3 E GENTRY              36.27N 94.43W
04/30/2004                   BENTON             AR   LAW ENFORCEMENT

            TREES DOWN

&&

SP
Local storm report, Apr 30, 10:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             CAVE SPRINGS            36.26N 94.23W
04/30/2004  1.00 INCH        BENTON             AR   LAW ENFORCEMENT

&&

SP
Local storm report, Apr 30, 10:27 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             CAVE SPRINGS            36.26N 94.23W
04/30/2004  1.75 INCH        BENTON             AR   EMERGENCY MNGR

&&

SP
Special weather statement, Apr 30, 11:17 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1117 PM CDT FRI APR 30 2004

ARZ010-010500-
WASHINGTON AR-
1117 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 1117 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...MAYFIELD...
FAYETTEVILLE...FARMINGTON...GREENLAND...GOSHEN...WHEELER...JOHNSON
AND SONORA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:07 PM CDTSevere Thunderstorm WarningTSABenton53 min
Apr 30, 9:32 PM CDTTornado WarningTSABenton43 min
Apr 30, 9:50 PM CDTFlash Flood WarningTSABenton4 hr
Apr 30, 10:11 PM CDTTornado WarningTSABenton, Washington64 min
Apr 30, 11:04 PM CDTSevere Thunderstorm WarningTSACarroll, Madison116 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.